Maine, 2006

Hail in Maine, July 10, 2006

July 10, 2006 · NWS CAR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 10, 1:56 PM EST, 14 minutes earlier.

Area forecast discussion, Jul 10, 1:56 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
256 PM EDT MON JUL 10 2006

.SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL SLOWLY
DISSIPATE THIS EVENING WITH AREAS OF FOG DEVELOPING AFTER
MIDNIGHT. A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND SLOWLY
CROSS THE STATE TUESDAY EVENING WITH ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS FOR TOMORROW. HIGH PRESSURE WILL BUILD ACROSS THE REGION
FROM THE WEST ON WEDNESDAY AND REMAIN THROUGH THURSDAY.

&&

.SHORT TERM /TODAY THROUGH THURSDAY...
THUNDERSTORMS WITH SEVERE HAIL AND WIND WILL SLOWLY DISSIPATE
THIS EVENING WITH THE LOSS OF HEATING. EXPECT DEBRIS CLOUDS TO
COVER MOST OF THE STATE THE REMAINDER OF TONIGHT. UPPER TROUGH
CURRENTLY OVER THE GREAT LAKES WILL ROTATE ACROSS NEW ENGLAND WITH
ANOTHER ROUND OF THUNDERSTORMS TUESDAY AFTERNOON INTO THE EVENING
HOURS. SEVERE INDICES INDICATE POSSIBLE SEVERE STORMS WITH HAIL
AND GUSTY WINDS TUESDAY AFTERNOON. COLD FRONT WILL SLOWLY CROSS
THE STATE TUESDAY NIGHT AND THEN OFFSHORE BY EARLY WEDNESDAY
MORNING PROVIDING PLEASANT DAY FOR MOST OF WEDNESDAY INTO
THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...

USED HPC GRIDS THIS GO AROUND PRETTY MUCH AS IS DUE TO SVR WX
GOING ON. LOOKS LIKE THE GFS/GEM & EURO GUIDANCE A GOOD BLEND TO
THIS EXTENDED PACKAGE.

AN AREA OF LOW PRESSURE IS PROGGED TO MOVE OUT OF THE GREAT LAKES
REGION ACROSS SOUTHERN MAINE ON LATE THURSDAY INTO THURSDAY NIGHT.
LOOKS LIKE THE BEST RAFL WILL OCCUR ACROSS DOWNEAST AND COASTAL
AREAS. DID BRING CHC POPS AS FAR N AS NRN WASHINGTON COUNTY AND
THEN TAILORED THEM OFF BY DEARLY FRIDAY AS THE LOW IS PROJECTED TO
MOVE ON TO THE EAST.

AFTER THAT...HIGH PRESSURE IS FCST TO RIDGE ACROSS THE REGION FROM
THE SOUTHEAST STATES FRIDAY AFTERNOON INTO SATURDAY. A COLD FRONT
IS PROGGED TO MOVE ACROSS LATE SATURDAY INTO SUNDAY WITH ANOTHER
SHOT FOR SHOWERS AND TSTMS.

TEMPERATURES THROUGH THE EXTENDED WILL BE NEAR OR EVEN ABOVE
NORMAL WITH DAYTIMES TEMPERATURES RUNNING UPPER 70S TO LOWER 80S
ACROSS THE N W/MID 80S DOWNEAST.

&&

.AVIATION...
VFR THROUGH MIDNIGHT HOWEVER ANY THUNDERSTORM COULD LOWER CEILINGS
AND VISIBILITY INTO THE EVENING HOURS. FOG WILL DEVEL0P ACROSS THE
REGION AFTER MIDNIGHT WITH POSSIBLE MVFR VISIBILITY AROUND
SUNRISE.

&&

.MARINE...
SEAS HAVE DROPPED BELOW SCA CRITERIA SO HAVE DROPPED SCA WITH THIS
PACKAGE. EXPECT SEAS AND WINDS TO REMAIN BELOW SCA CRITERIA FOR
THE REMAINDER OF THE WEEK. USED NAM FOR WINDS AND WNAWAVE FOR SEAS
BUT GENERALLY WENT A FOOT BELOW SINCE WNAWAVE VERIFYING TOO HIGH
THIS AFTERNOON.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.
&&

SHORT TERM/MARINE...FOSTER
LONG TERM/MARINE...HEWITT
AVIATION...WOLFE
Hazardous weather outlook, Jul 10, 10:15 AM EST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
1115 AM EDT MON JUL 10 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-111515-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
1115 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS WITH SOME REACHING SEVERE LIMITS WILL
CONTINUE TO DEVELOP THIS AFTERNOON INTO THE EVENING HOURS. THE
STRONGEST THUNDERSTORMS WILL BE ACROSS NORTHERN AND PORTIONS OF
CENTRAL MAINE WHERE THE HIGHEST INSTABILITY WILL BE SITUATED.
THUNDERSTORMS WILL CONTAIN HAIL...SOME AS LARGE AS NICKEL
SIZE...VERY HEAVY RAINFALL AND STRONG WIND GUSTS.

IN ADDITION TO THE HAIL AND WIND GUSTS...THE POTENTIAL FOR FLASH
FLOODING EXISTS AS THUNDERSTORMS WILL REDEVELOP OVER THE SAME
AREAS THIS AFTERNOON INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE FROM THE
GREAT LAKES ASSOCIATED WITH A COLD FRONT AT THE SURFACE MOVES ACROSS
THE REGION. SOME THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND
GUSTS...HEAVY DOWNPOURS AND HAIL. SOME THUNDERSTORMS MAY REACH
SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON INTO TONIGHT.
AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE URGED TO
RELAY ANY FLOODING OR SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE IN CARIBOU.

HEWITT

In the hours before

Local storm report, Jul 10, 12:59 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
159 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             15 W WEST SEBOEIS       45.53N 69.19W
07/10/2006  E1.00 INCH       PISCATAQUIS        ME   PUBLIC

            QUARTER SIZE HAIL REPORTED

&&

STUREY
Local storm report, Jul 10, 1:02 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
202 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND GST     ISLAND FALLS            46.01N 68.27W
07/10/2006  E60 MPH          AROOSTOOK          ME   PUBLIC

            ESTIMATED 60 MPH WIND GUST.

&&

STUREY
Local storm report, Jul 10, 1:03 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
203 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             DOVER-FOXCROFT          45.18N 69.23W
07/10/2006  E0.75 INCH       PISCATAQUIS        ME   PUBLIC

            PENNY SIZED HAIL REPORTED.

&&

STUREY
Local storm report, Jul 10, 1:04 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
204 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             BRIDGEWATER             46.43N 67.84W
07/10/2006  E1.00 INCH       AROOSTOOK          ME   PUBLIC

            QUARTER SIZE HAIL BRIDGEWATER

&&

STUREY
Local storm report, Jul 10, 2:07 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
307 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             7 S CHARLESTON          44.98N 69.04W
07/10/2006  E0.75 INCH       PENOBSCOT          ME   PUBLIC

            PENNY SIZED HAIL REPORTED IN CORINTH

&&

STUREY
Local storm report, Jul 10, 2:10 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
310 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     SANGERVILLE             45.16N 69.36W
07/10/2006                   PISCATAQUIS        ME   LAW ENFORCEMENT

            TREES DOWN.

&&

STUREY

The radar

The Caribou radar (KCBW), 148 km away, was scanning. The volume nearest the first event began at 19:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Penobscot

When
July 10, 2:10 PM EST
Where
Penobscot County, Glenburn
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.917, -68.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527426.